The United States Food and Drug Administration has been expressing concern over treatment for male hypogonadism (low testosterone or “Low T”) for years. In June 2014, the FDA announced that manufactures of medications used for treating Low T were required to include a broader, more general warning of blood clots on their labels. These blood clots, also known as venous thromboembolism (VTE), include deep vein thrombosis (DVT) and pulmonary embolism (PE). The FDA enacted this policy as a result of receiving an increased amount of reports of blood clots from patients taking testosterone medication.

 

In January 2014, the FDA announced that they would be commencing investigations on the risk of stroke, heart attack, and death associated with FDA approved testosterone products.  Recently, the FDA posted on their website that on September 17, 2014, a joint meeting of the Reproductive and Urologic Drugs Advisory Committee and the Drug Safety and Risk Management Advisory Committee will be held to discuss the “appropriate indicated population for testosterone replacement therapy and the potential for adverse cardiovascular outcomes associated with this use” (www.fda.gov).

 

Today, the amount of men experiencing symptoms of Low T is higher than ever. Not only is Low T occurring in as many as 1 in 4 men, but recently men in their 20s and 30s have been experiencing testosterone levels lower than the average of 300 nanograms per deciliter (www.heathline.com). The most common symptoms of Low T are fatigue, decreased motivation, increased body fat, and decreased libido.

 

What does all of this mean? If you are a male using testosterone medication, take note of the rising hesitation which agencies such as the FDA are expressing over such products. If you have any questions, or you or a loved one has suffered a complication from the treatment Low T, please contact the mass tort attoneys at Nager, Romaine & Schneiberg Co., L.P.A in Cleveland, Ohio. Call us today at 216-289-4740 or Toll Free from Ohio at (855) GOT-HURT.